MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW,T8 FULL THREAD, 2.7MM/L14MM; SCREW, FIXATION, BONE

STRYKER GMBH LOCKING SCREW,T8 FULL THREAD, 2.7MM/L14MM; SCREW, FIXATION, BONE
Catalog Number 656314
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "the screws didn't lock into the plate but rotated around.There was one screw left in the plate (in the patient) which could not be removed but also did not hold as it should.Furthermore, two screws were removed and working lock screws were put in their place.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: please refer to section h6 (clinical signs code).The reported event could not be confirmed during the investigation.The device inspection revealed the following: the identification of the returned screws could be confirmed based on the catalog# and the lot# marked.The threads below the head and in the shaft of both screws are worn out as a result of the failed locking and the subsequent explantation.The returned screws were tested with a fully functional distal radius variax 2 plate, which is compatible with t8 2,7 mm locking screws.Both screws could be locked without any problem.Therefore, the reported incident was not observed and it was confirmed that the screws are fully functional.Nonetheless, the reported event could be related to an issue already known.Related to post market surveillance activities, a potential non-conformity report (nc) was initiated to address similar events related to the variaax2 t8 and t10 locking feature.The investigation of the nc revealed that the application of over torque during insertion was the root cause of the event.This leads to the damage of the smart lock technology below the head.As a reminder, the operative technique clearly states that the proper use of the screw should prevent this malfunction from happening: caution: with the use of variable speed power systems, the surgeon should initially reduce the power to the lowest setting.Final tightening of the screw should be performed by hand to avoid damaging the screw-plate interface.It was not possible to determine the exact root cause of the incident, however, given the screws are fully functional, it could be confirmed that the root cause is user related.It is possible that hcp applied over torque when locking the screws.An angulation of implantation outside the advised range of (-15° to 15°) may also have caused the impairment and could not be excluded.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any additional information is provided, the investigation will be reassessed.

Brand Name
LOCKING SCREW,T8 FULL THREAD, 2.7MM/L14MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20745652
Report Number0008031020-2024-00626
Device Sequence Number8287682
Product Code HWC
UDI-Device Identifier07613327068672
UDI-Public(01)07613327068672(10)1000532354
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K180500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number656314
Device Lot Number1000532354
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer12/30/2024
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown